Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 280, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 14, 2020, 11:23 PM CST for Oregon County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 14, 2020, 11:23 PM CST (05:23 UTC)
- Expired
- Nov 14, 2020, 11:41 PM CST
- In force
- 18 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Oregon County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 5:14 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 667 m²/s²
- 0-3 km storm-relative helicity
- 734 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted.
262
WUUS53 KSGF 150523
SVRSGF
MOC149-150600-
/O.NEW.KSGF.SV.W.0280.201115T0523Z-201115T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1123 PM CST Sat Nov 14 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Oregon County in south central Missouri...
* Until midnight CST.
* At 1123 PM CST, severe thunderstorms were located along a line
extending from 9 miles southeast of Alton to 10 miles east of
Mammoth Spring, moving east at 65 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Mammoth Spring... Mammoth Spring State Park...
Myrtle...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CST for south
central Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9156 3659 9124 3661 9113 3650 9113
3649 9137
TIME...MOT...LOC 0523Z 252DEG 55KT 3661 9126 3650 9133
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
Albano1 follow-up statement
900
WWUS53 KSGF 150541
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1141 PM CST Sat Nov 14 2020
MOC149-150551-
/O.CAN.KSGF.SV.W.0280.000000T0000Z-201115T0600Z/
Oregon MO-
1141 PM CST Sat Nov 14 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OREGON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with these thunderstorms.
A Tornado Watch remains in effect until 100 AM CST for south central
Missouri.
LAT...LON 3650 9156 3659 9124 3661 9113 3650 9113
3649 9137
TIME...MOT...LOC 0540Z 252DEG 55KT 3669 9095 3658 9102
$$
AlbanoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 5:44 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Nov 14, 5:44 PM CST, 5 hours 39 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
544 PM CST Sat Nov 14 2020
...Aviation Update...
.SHORT TERM...(This evening and tonight)
Issued at 306 PM CST Sat Nov 14 2020
Early this afternoon, radar showed the remnants of the morning
showers pushing east through the eastern Ozarks, with some very
spotty showers as far west as the Highway 65 corridor.
GOES-16 visible satellite imagery highlighted an expansive field
of low-level stratus across most of Missouri that is only just
starting to clear out across far southwestern Missouri at the
moment. Surface observations had gusty southerly winds at the
surface of 20-35 mph, though the Joplin ASOS did record a peak
wind of 41 mph earlier today. A Wind Advisory is in effect for
southeast Kansas and portions of western Missouri through 6 PM as
wind gusts may approach up to 45 mph in the advisory area.
These strong winds will continue to funnel a feed of upper 50s to
near 60 degree dewpoints into portions of extreme SE Kansas and
far southwestern Missouri later this afternoon. This moisture
along with strong deep vertical shear and an approaching cold
front from Kansas will set up a potential for thunderstorm
initiation for this evening.
Previous forecasts had highlighted the potential for scattered
thunderstorm development beginning by mid-afternoon. However,
lingering low level cloud cover throughout much of the day has
limited diurnal heating area-wide, with current highs only in the
mid 50s, though low to mid 60s are being observed over SE Kansas
and far southwest Missouri. Additionally, CAM model soundings are
holding onto a subtle capping inversion near 800 mb that doesn't
look likely to erode until after sunset (around 6 PM). Some hi-
resolution models do not have the cap eroding until possibly as
late at 7-8pm depending on when the cold front interacts with a
narrow instability plume over southeast Kansas and southwest
Missouri.
Some brief supercell storm modes may develop ahead of the cold
front over southwest Missouri and persist for a few hours during
the first half of the evening (6-9pm) as the 850 mb low level jet
strengthens to around 55-60 knots ahead of the approaching cold
front and upper level trough. A more linear mode of convection
should also develop along the surface cold front across southeast
Kansas and western Missouri around this time and quickly race
southeastwards through the late evening prior to exiting the
eastern CWA by around midnight.
While all modes of severe weather will be possible, the primary
threat will be from damaging wind gusts up to 60 mph. A lower end
threat for a few brief tornadoes will primarily be tied to any
supercells and enhanced bowing segments in the line of storms
during the first half of the evening, with potential diminishing
with eastward extent as storms outrun the better instability
present across southwest Missouri. A marginal threat for large
hail to the size of quarters cannot be ruled out, as well.
Severe thunderstorm risk quickly subsides behind the front late
this evening and tonight with skies quickly clearing as a drier
air mass gets ushered into the region for Sunday. Winds will
remain gusty out of the west behind the front tonight with low
temperatures tonight in the upper 30s to around 40 degrees.
.LONG TERM...(Sunday through Saturday)
Issued at 306 PM CST Sat Nov 14 2020
Gusty winds remain in the region on Sunday with surface high
pressure to our south and departing low pressure off well to our
northeast with a strong pressure gradient in between. Westerly
wind gusts of 25-35 mph will be possible during the mid morning
and afternoon, combining with afternoon relative humidities as low
as 20-35 percent to produce widespread elevated fire weather
concerns. Confidence is low regarding Red Flag Warning issuance
due to recent rainfall and ample moisture in larger fuels.
Outdoor burning is still discouraged given the gusty winds and dry
air.
Elevated fire weather conditions on a more scattered basis will
also be possible on Monday with dry air and wind gusts upwards of
20-25 mph during the afternoon. High temperatures will be about
5-10 degrees warmer than Sunday, reaching the low to mid 60s over
the majority of the area.
The weather pattern remains dry and quiet throughout all of next
week as an upper level ridge slides into the central CONUS by mid
week. Some breezier southerly winds will return on Wednesday and
Thursday, bringing warmer high temperatures near 70 degrees for
the second half of the week.
Global models hint at our next chance for precipitation in the
extended period returning later next weekend.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 534 PM CST Sat Nov 14 2020
Showers and thunderstorms, some severe, will move through in 1 to
2 rounds this evening. Expect amendments as timing/strength
becomes more clear. Expect a wind switch behind a cold front that
is triggering the thunderstorms, with improving conditions behind
the front.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for MOZ066-067-077-078-
088-089.
KS...Wind Advisory until 6 PM CST this evening for KSZ073-097-101.
&&
SHORT TERM...Rothstein
LONG TERM...Rothstein
AVIATION...TitusHazardous weather outlook, Nov 14, 2:34 PM CST, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 234 PM CST Sat Nov 14 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-152045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 234 PM CST Sat Nov 14 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Elevated non thunderstorm wind risk. DISCUSSION... Some scattered strong to severe storms will be possible beginning after dark and continuing through the late evening with the approach of a strong cold front. Damaging wind gusts in excess of 60 mph will be the main severe weather risk. A few brief tornadoes will also be possible, along with hail to the size of quarters. Thunderstorms will end from west to east across the area by midnight. Sustained winds of 20 to 30 mph and gusts of 30 to 45 mph will be possible into the early evening ahead of the approaching cold front. The highest winds will remain across extreme southeast Kansas and western Missouri where a Wind Advisory has been issued. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Fire weather conditions will be elevated on Sunday with a much drier air mass moving into the area late tonight behind the front. Winds will remain gusty on Sunday with some gusts of 30 to 35 mph possible. Some elevated fire weather conditions will also be possible on Monday afternoon with some wind gusts of 20 to 25 mph and low relative humidities. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for much of the area as all modes of severe storms will be possible. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
In the hours before
Local storm report, Nov 14, 8:32 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 PM CST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST DOOLITTLE 37.94N 91.88W
11/14/2020 E65 MPH PHELPS MO PUBLIC
TIME ESTIMATED FROM RADAR.
&&
TITUSSpecial weather statement, Nov 14, 9:03 PM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
903 PM CST Sat Nov 14 2020
MOZ058-070-071-080>083-090>092-094-095-101>103-150400-
Barry MO-Wright MO-Phelps MO-Laclede MO-McDonald MO-Christian MO-
Texas MO-Dent MO-Maries MO-Dallas MO-Greene MO-Webster MO-
Lawrence MO-Pulaski MO-Stone MO-
903 PM CST Sat Nov 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR MARIES...WEBSTER...NORTHERN
WRIGHT...LACLEDE...PULASKI...BARRY...PHELPS...SOUTHEASTERN DALLAS...
CHRISTIAN...NORTHWESTERN DENT...STONE...EASTERN MCDONALD...
NORTHWESTERN TEXAS...SOUTHEASTERN LAWRENCE AND SOUTHEASTERN GREENE
COUNTIES UNTIL 1000 PM CST...
At 902 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Lebanon to near South West City. Movement
was south at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Springfield... Rolla...
Nixa... Ozark...
Fort Leonard Wood... Republic...
Lebanon... Big Sugar Creek State Park...
Roaring River State Park... Table Rock Lake...
Monett... Aurora...
Marshfield... Battlefield...
Waynesville... St. Robert...
St. James... Cassville...
Rogersville... Strafford...
This includes the following highways...
Interstate 44 between mile markers 66 and 169, and between mile
markers 171 and 200.
Interstate 49 between mile markers 1 and 3.
A Tornado Watch remains in effect until midnight CST for central,
south central, southwestern and east central Missouri.
LAT...LON 3650 9454 3676 9416 3675 9407 3682 9406
3780 9256 3782 9246 3829 9179 3829 9165
3816 9164 3815 9153 3779 9153 3778 9147
3731 9250 3650 9371
TIME...MOT...LOC 0302Z 339DEG 27KT 3772 9264 3649 9458
HatchLocal storm report, Nov 14, 9:06 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 PM CST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 5 NNW DEVIL'S ELBOW 37.91N 92.10W
11/14/2020 PULASKI MO EMERGENCY MNGR
POSSIBLE TORNADO. DAMAGE REPORTS COMING IN
FROM AREAS NORTH OF SAINT ROBERTS TO DIXON.
REPORTS OF STRUCTURES DAMAGED AND DESTROYED
WITH RESCUE OPERATIONS UNDERWAY. TIME
ESTIMATED FROM RADAR.
&&
TITUSLocal storm report, Nov 14, 9:51 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 PM CST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG DRURY 36.93N 92.32W
11/14/2020 DOUGLAS MO EMERGENCY MNGR
TREES DOWN ON HIGHWAY 95 NEAR DRURY. TIME
FROM RADAR.
&&
TITUSLocal storm report, Nov 14, 9:52 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 PM CST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL GENTRYVILLE 36.86N 92.36W
11/14/2020 E1.75 INCH DOUGLAS MO EMERGENCY MNGR
&&
TITUSLocal storm report, Nov 14, 10:40 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1040 PM CST SAT NOV 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 5 WSW BRUSHYKNOB 36.93N 92.57W
11/14/2020 DOUGLAS MO AMATEUR RADIO
LARGE TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
TITUSThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 6:04 PM CST | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence, Newton, Polk | 41 min |
| Nov 14, 6:20 PM CST | Tornado Warning | SGF | Newton | 25 min |
| Nov 14, 6:30 PM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 8 min |
| Nov 14, 6:34 PM CST | Tornado Warning | SGF | Dallas, Polk | 26 min |
| Nov 14, 6:45 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Miller, Polk, Webster | 60 min |
| Nov 14, 6:48 PM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 42 min |
| Nov 14, 6:49 PM CST | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence | 41 min |
| Nov 14, 6:59 PM CST | Tornado Warning | SGF | Dallas | 31 min |
| Nov 14, 7:23 PM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Greene, Lawrence, Stone | 50 min |
| Nov 14, 7:33 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Maries, Miller, Phelps, Pulaski and 2 more | 57 min |
| Nov 14, 7:51 PM CST | Severe Thunderstorm Warning | SGF | Benton | 24 min |
| Nov 14, 7:56 PM CST | Tornado Warning | SGF | Maries, Phelps, Pulaski | 34 min |
| Nov 14, 8:06 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Laclede, Webster, Wright | 54 min |
| Nov 14, 8:08 PM CST | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps, Pulaski | 52 min |
| Nov 14, 8:14 PM CST | Special Weather Statement | SGF | Morgan | 61 min |
| Nov 14, 8:22 PM CST | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 53 min |
| Nov 14, 8:27 PM CST | Tornado Warning | SGF | Stone, Taney | 20 min |
| Nov 14, 8:29 PM CST | Special Weather Statement | SGF | Dade, Dallas, Greene, Lawrence, McDonald, Newton and 1 more | 61 min |
| Nov 14, 8:38 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 67 min |
| Nov 14, 8:58 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Howell, Ozark, Shannon, Taney and 3 more | 62 min |
| Nov 14, 8:58 PM CST | Severe Thunderstorm Warning | SGF | Shannon, Texas | 31 min |
| Nov 14, 9:03 PM CST | Special Weather Statement | SGF | Barry, Christian, Greene, Laclede, McDonald, Maries and 4 more | 57 min |
| Nov 14, 9:16 PM CST | Severe Thunderstorm Warning | SGF | Stone, Taney | 44 min |
| Nov 14, 9:19 PM CST | Tornado Warning | SGF | Douglas, Ozark | 26 min |
| Nov 14, 9:42 PM CST | Tornado Warning | SGF | Douglas, Howell, Ozark | 18 min |
| Nov 14, 9:58 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Shannon, Texas | 35 min |
| Nov 14, 10:19 PM CST | Tornado Warning | SGF | Howell, Shannon | 26 min |
| Nov 14, 10:32 PM CST | Severe Thunderstorm Warning | SGF | Shannon | 43 min |
| Nov 14, 10:37 PM CST | Severe Thunderstorm Warning | SGF | Howell, Oregon | 57 min |
| Nov 14, 11:18 PM CST | Tornado Warning | SGF | Oregon | 15 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.